Ok. I started taking 5mg of focalin a day now i am at 10 mg. Iv noticed that I have become very sleepy. Not the crash that comes whens it wears off just sleep during the day and tired. I have not noticed a significant difference on my attention, at first I did now I dont. I also started on lexapro and that did not help with the drowsiness...any one else experience this? This is my first add medication and well my mom was thinking of switching me to adderall and wellbutrin because a friend of ours son also has add and aderral seem to work for him. Also do any of these drugs lower your immune system? I am sick with the flu right now and find it weird because I haven't been sick in years and then I start taking meds and become sick.. I dunno so anyone have or had the same problem?
I don't have time to answer you properly, so don't take my brevity for apathy.
Short answer, while it's considered a paradoxical effect, yes, stimulants can make you drowsy. More often though, it's more to do with insufficient sleep than odd med effects. It doesn't make sense, but sometimes the stimulant wakes your brain up to the fact that it needs sleep. I would consider your sleep patterns first, if that's not the answer, a change in medication is warranted.
Yes, many drugs, including stimulants can suppress your immune system to some degree. On the other hand, it may again be lack of sleep, especially since stimulants can disrupt your sleep patterns.
As odd as it may seem stimulants can cause some to be sleepy/tired.
Both myself and my daughter have ADD. My daughter has not experienced being sleepy on ADD meds. However, she found Focalin to not be very helpful.
I can't take stimulants, they put me to sleep. We have tried different ADD meds and I have the same reaction. I have also taken Provigil which is FDA approved for Narcolepsy but is being used for other conditions...30 min. after taking it I am asleep. I even have the same problem with coffee, it makes me tired.
Dx RRMS 1985
5/9/13/ Secondary Progressive WITHOUT Progression
Short answer, while it's considered a paradoxical effect, yes, stimulants can make you drowsy. More often though, it's more to do with insufficient sleep than odd med effects.
My experience validates "insufficient sleep" is often the cause of stimulant "drowsiness."
There is another "cause." Children reported by parents and teachers as appearing drowsy while receiving methyphenidate were tested for facilitation of vigilance performance. Tests showed that the children's ability to process information was unaffected by the reported side effect.
Yet another scholarly article stated, "facilitation of vigilance performance testing" fails to identify the cause of the drowsy appearance. "Insufficient motivation" is the culprit.
I'll assert my conclusion. Methyphenidate hits the norepi circuits too hard and doesn't hit dopamine hard enough.
Alice, you stated "just sleep during the day and tired." Can you literally sleep during the day when foculin causes you to feel so very sleepy?
Start a daily journal and write in it how you feel time of day and anything else that could help your doctor find you a good medical solution.
For example, today I took my Foculin at 7, felt like falling asleep at 9. I slept well last night (or not well). Write down what, when and how much you eat. And those disturbances that come up in everyone's life. Boy problems. (Truth be told, we are problems). School problems. The reason for all the detail is the mix comes out in how we feel.